Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 29, 2012, 2:37 PM EDT for Lumpkin County, White County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2012, 2:37 PM EDT (18:37 UTC)
- Expired
- Aug 29, 2012, 3:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
Counties Lumpkin County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 153 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WWUS82 KFFC 291837
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT WED AUG 29 2012
GAZ015-016-291930-
237 PM EDT WED AUG 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 330 PM EDT...
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAUTEE TO NIMBLEWILL...MOVING SOUTHEAST AT
10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND...SMITHGALL
WOODS CONSERVATION AREA...UNICOI STATE PARK...ANNA RUBY
FALLS...HELEN...SAUTEE...CLEVELAND AND DAHLONEGA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3477 8363 3465 8365 3454 8361 3450 8366
3450 8384 3446 8389 3447 8393 3442 8398
3447 8411 3454 8419 3460 8419 3466 8413
3464 8404 3473 8397 3474 8391 3473 8384
3476 8382 3480 8368
TIME...MOT...LOC 1836Z 315DEG 9KT 3472 8364 3464 8397
3458 8417
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:30 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 29, 1:30 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 PM EDT WED AUG 29 2012 .UPDATE... HAVE MADE MINOR ADJUSTMENTS TO THE POPS GRIDS AS CONVECTION IS SLOW TO BEGIN. NO OTHER CHANGES PLANNED. && .PREV DISCUSSION... /ISSUED 519 AM EDT WED AUG 29 2012/ SHORT TERM /TODAY THROUGH THURSDAY/... MAIN PROBLEM IN THE SHORT TERM IS COVERAGE AND TIMING OF SHRA/TSRA. RICH MOISTURE FROM ISAAC CONTINUES TO STREAM EAST FROM THE CENTER OVER THE STATE WITH WEAK FRONTAL ZONE OVER NORTH GA GOING NOWHERE FAST. VERY FAVORABLE WAA PATTERN IN LOW LEVELS WILL ALLOW FAIRLY WIDESPREAD SHRA WITH SOME TSRA TO DEVELOP BY MIDDAY. RAINFALL COULD BE HEAVY WHERE IT OCCURS BUT ACCUMULATIONS AT ANY ONE SPOT SHOULD REMAIN NO GREATER THAN AN INCH WITH LOCALLY HIGHER AMOUNTS. TOTAL RAINFALL THROUGH FRIDAY SHOULD NOT EXCEED TWO INCHES AT ANY ONE SPOT. MODELS IN PRETTY GOOD AGREEMENT ON COVERAGE TODAY. AFTER FAIRLY QUIET NIGHT WITH LOSS OF INSOLATION...SIMILAR PATTERN EXPECTED THURSDAY WITH RICH MOISTURE AND NEARBY FRONT. WAA WILL BE A LITTLE WEAKER SO SOMEWHAT LESS COVERAGE OF SHRA/TSRA EXPECTED. USED HRRR/LOCAL WRF/SREF/SNELSON BLEND FOR NEAR TERM POPS TRENDING TO MAV/MET BLEND FOR THURS/FRI. TEMPERATURES WILL HAVE LIMITED DIURNAL RANGE. SNELSON LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... MAIN FOCUS WILL CONTINUE TO BE THE INFLUENCE FROM ISAAC AND ITS REMNANTS AS THE SYSTEM EVENTUALLY MAKES ITS WAY INTO INLAND PORTIONS OF THE CONUS WHERE A BROAD UPPER RIDGE OF HIGH PRESSURE WILL BE IN PLACE. BOTH THE GFS AND ECMWF ARE IN GENERAL AGREEMENT WITH THE OVERALL POSITIONING AND TIMING OF THE SYSTEM...WHICH ALSO ALIGNS WELL WITH THE NHC OFFICIAL POSITIONS. AS ISAAC GRADUALLY MOVES INLAND TAKING ON A MORE NWD TO NNWWD TRACK...IT LOOKS TO BE A TROPICAL DEPRESSION NEAR ARKLATEX BY THE START OF THE LONG TERM THEN BEGIN AN EXTRATROPICAL TRANSITION TRACKING NEWD ACROSS MO BY FRIDAY NIGHT. DURING THIS TIME THERE IS RELATIVELY WEAK STEERING FLOW OTHER THAN THIS EVENTUAL CLOCKWISE MOVEMENT DUE TO THE UPPER RIDGE. IT IS NOT UNTIL SUNDAY INTO MONDAY WHEN THIS SYSTEM BECOMES MORE ABSORBED INTO THE UPPER FLOW AS IT BECOMES MORE ZONAL ALOFT AND THEN A SHORTWAVE TROUGH IS PROGGED TO COME INTO PHASE WITH IT ACROSS THE OHIO VALLEY...FINALLY KICKING THE SYSTEM OFF THE EAST COAST BY WEDNESDAY. IN THE MEAN TIME THE FORECAST AREA REMAINS IN A RELATIVELY MOIST ENVIRONMENT AND MOSTLY SOUTHERLY TO SOUTHWESTERLY LOW LEVEL FLOW INTO EARLY NEXT WEEK...BEFORE A COLD FRONT ASSOCIATED WITH THE REMNANT EXTRATROPICAL LOW LOOKS TO PUSH SOUTHEASTWARD INTO THE AREA ON TUESDAY INTO WEDNESDAY. WILL THEREFORE CONTINUE POPS THROUGHOUT THE LONG TERM WITH MOSTLY CHANCE POPS DURING THE DAYTIME AND CHANCE TO SLIGHT FOR THE OVERNIGHTS. QPF LOOKS TO BE RATHER SPACED OUT AND NOT OF SIGNIFICANT AMOUNTS TO WARRANT ANY CONCERNS ATTM. TEMPS SHOULD STAY NEAR NORMAL WITH HIGHS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE UPPER 60S TO LOW 70S. BAKER && .AVIATION... 00Z UPDATE... ALL CIGS ARE HIGH MVFR/VFR AND SHOULD BE ALL VFR BY 18Z. CONVECTION OVER SOUTH GA MOVING NORTH AT 30 TO 35 MPH AND SHOULD REACH THE MCN/CSG AREAS SHORTLY AFTER 18Z AND INTO THE ATL/AHN BETWEEN 20 AND 21Z. CONVECTION SHOULD DIMINISH AFTER 00Z ALTHOUGH MOISTURE WILL POOL ACROSS NORTH GA TONIGHT AND THERE SHOULD BE SCATTERED SHOWERS THROUGHOUT THE NIGHT. SHOWERS/TSTORMS WILL REDEVELOP THURSDAY ACROSS NORTH AND CENTRAL GA. WINDS WILL REMAIN EAST/SOUTHEAST LESS THAN 10 KTS THIS AFTERNOON AND THURSDAY AFTERNOON...EXCEPT CALM TONIGHT. CIGS WILL DROP TO IFR AGAIN TONIGHT...AND THEN INCREASE TO VFR BY 18Z THU. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 71 87 70 / 60 50 50 30 ATLANTA 85 72 85 71 / 60 50 60 30 BLAIRSVILLE 82 64 84 66 / 50 50 40 30 CARTERSVILLE 85 70 86 70 / 60 50 50 30 COLUMBUS 87 74 86 73 / 60 50 60 30 GAINESVILLE 85 71 85 70 / 50 50 50 30 MACON 88 73 86 72 / 60 50 60 30 ROME 87 71 88 72 / 50 50 50 30 PEACHTREE CITY 86 71 85 70 / 70 50 60 30 VIDALIA 88 73 87 72 / 60 50 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 29, 10:56 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1056 AM EDT WED AUG 29 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301500- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1056 AM EDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... A TROPICAL AIRMASS WILL CONTINUE OVER THE AREA AS HURRICANE ISAAC MOVES SLOWLY NORTHWESTWARD ACROSS LOUISIANA. A WEAK FRONT WILL REMAIN NEAR NORTH GEORGIA AS WELL. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...PERIODS OF HEAVY RAIN AND OCCASIONAL LIGHTNING. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A TROPICAL AIRMASS WILL PROVIDE ABUNDANT MOISTURE OVER THE FORECAST AREA. CAPES OF 1500 OR LESS CAN BE EXPECTED. THE MOISTURE AND INSTABILITY ALONG WITH THE INFLUENCE OF THE WEAK FRONT WILL COMBINE TO PRODUCE NUMEROUS SHOWERS BUT ONLY ISOLATED THUNDERSTORMS. VERTICAL WIND SHEAR IS EXPECTED TO BE FAIRLY WEAK AND INSUFFICIENT TO PRODUCE ANY ORGANIZED OR ROTATING STORMS. NO SEVERE THUNDERSTORMS ARE EXPECTED DURING THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE TROPICAL AIRMASS WILL CONTINUE FOR MUCH OF THE THURSDAY THROUGH TUESDAY TIME PERIOD AND ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 29, 2:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT WED AUG 29 2012
GAZ015-016-291930-
237 PM EDT WED AUG 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 330 PM EDT...
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAUTEE TO NIMBLEWILL...MOVING SOUTHEAST AT
10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND...SMITHGALL
WOODS CONSERVATION AREA...UNICOI STATE PARK...ANNA RUBY
FALLS...HELEN...SAUTEE...CLEVELAND AND DAHLONEGA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3477 8363 3465 8365 3454 8361 3450 8366
3450 8384 3446 8389 3447 8393 3442 8398
3447 8411 3454 8419 3460 8419 3466 8413
3464 8404 3473 8397 3474 8391 3473 8384
3476 8382 3480 8368
TIME...MOT...LOC 1836Z 315DEG 9KT 3472 8364 3464 8397
3458 8417The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:08 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 29, 7:09 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| Aug 29, 7:48 PM EDT | Special Weather Statement | FFC | Jefferson | 27 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.